# SDR 2005FA0000308

- Difficulty date: March 1, 2005
- Submitted: March 1, 2005
- Operation: General aviation
- Aircraft: N934ER
- Make and model: Piper PA-44-180
- Aircraft serial: 4496191
- Aircraft time: 13 hours
- Engine: Lyc O360*
- System (JASC): 1497 · Miscellaneous Wiring
- Part: Relay
- Part number: 39570002
- Condition: Shorted
- Part time: 13 hours
- Component: Gear Mute Relay, Piper
- Stage of operation: IN
- How discovered: V
- Nature of condition: S
- Precautionary procedure: K

## Discrepancy

CREW NOTED VARIOUS ROCKER SWITCHES, LOCATED ON INSTR PANEL, FAILED TO ILLUMINATE.  IT WAS DISCOVERED THAT FUEL PUMP SWITCHES, LOCATED ON LWR PILOT'S PNL, JUST TO LT OF EMER GEAR EXT, WERE CONTACTING GEAR MUTE RELAY (SMALL METAL BOX) LOCATED DIRECTLY BEHIND THEM.  CONTACT WAS MADE THROUGH LWR TRMNLS ON EACH SWITCH, WHICH WAS NOT INSULATED AS WERE SOME OF OTHER TRMNLS ON SAME SWITCH.  TERMINALS ARE WHERE LIGHTING WIRES FOR INTERNAL SWITCH LIGHTS ARE CONNECTED TO SWITCH.  THIS CAUSED ALL OF LIGHTS IN ALL OF PNL MOUNTED ROCKER SWITCHES TO NOT ILLUMINATE. EVIDENCE OF ABNORMAL HEAT BEING GENERATED BY LIGHT DIMMER ASSEMBLIES (P/N 39570-002), SO THAT ASSY WAS REPLACED WITH SERVICEABLE ASSY, RELAY WAS ALSO REPOSITIONED.
